Have Medical Questions? Ask a Doctor Online!
Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.
patients can become tolerized to their benzo medication like klonopin after long periods of use
and the same dose doesn't help with anxiety like it did before.
this is very common with long term use
you need to see your doctor about other medications to help decrease anxiety symptoms
such as sertraline, paroxetine, fluoxetine
hydroxyzine, propranolol, buspirone can help as well
you most likely need a drug holiday from the klonopin (clonazepam) and once off of it for a few weeks, it will work at lower doses after a holiday off of it
does this make sense?
your anxiety is also worse now and with worse anxiety, it can make you need more benzo medication.
3mg is not an extremely high dose.
you have to try the other medications.
worsening anxiety when you take the other medications doesn't mean you body isn't tolerating them.
you can worry about trying new medications and this can cause worse anxiety.
you can go up on your dose
talk to your doctor about this increased dose
but your body will eventually in a few weeks or months will become tolerized to the higher dose of klonopin again
and you will need higher doses to control your anxiety symptoms.
when you start other medications I mentioned above, you would not cut out your klonopin.
not all of them are antidepressants.
we can not ok for you to increase your dose of your medication
only your doctor can do that.
yes, the klonopin dose can be increased above 3mg
max dose of klonopin per 24 hour period is 20mg a day.